Flash Flood, Morrow
- When
- March 22, 10:00 AM PST to 11:30 AM PST
- Where
- Morrow County, 3 mi E of Boardman
- Reported by
- GOVT OFFICIAL
- Coordinates
- 45.833, -119.650
An irrigation embankment collapsed along the south side of Interstate 84. The resulting flash flood closed the interstate with at least 6 inches of flowing water and mud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
An irrigation embankment collapsed along the south side of Interstate 84. The resulting flash flood closed the interstate with at least 6 inches of flowing water and mud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 22, 9:26 AM PST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR ISSUED BY NATIONAL WEATHER SERVICE SPOKANE WA 926 AM PST WED MAR 22 2006 .DISCUSSION...WATER VAPOR SATELLITE LOOP INDICATES A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OFF THE COAST NEAR 140W. THIS IS RESULTING IN A MOIST SOUTHWESTERLY FLOW WITH ABUNDANT MID AND HIGH CLOUDS MOVING ACROSS EASTERN OREGON AND SOUTH CENTRAL WASHINGTON. DUE TO THE ABSENCE OF LARGE SCALE FORCING...SHOWERS WILL CONTINUE TO BE ISOLATED IN NATURE TODAY...EXCEPT NEAR THE CASCADES WHERE SCATTERED SHOWERS WILL OCCUR WITH SLIGHTLY GREATER DEEP LAYER MOISTURE. THE CURRENT FORECAST APPEARS ON TRACK...WITH NO UPDATES EXPECTED. JW && .AVIATION... WIDESPREAD VFR CONDITIONS WILL PREVAIL OVER THE AREA FOR THE NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWER ACTIVITY WILL CONTINUE FOR THE REMAINDER OF THE TODAY AND SLOWLY TAPER OFF AROUND SUNSET. LOCAL MVFR CONDITIONS WITH LIGHT TO MODERATE RAINFALL CAN BE EXPECTED IN THE VICINITY OF THESE SHOWERS...ESPECIALLY OVER HIGHER TERRAIN. VERTICAL DEVELOPMENT OF THIS CONVECTIVE ACTIVITY IS EXPECTED TO REACH 100-150 KFT AGL RANGE WITH LAYERED CLOUD COVER ABOVE. PLEASE CHECK LOCAL TAF/TWEB PRODUCTS FOR DETAILS. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... PDT 57 39 57 42 / 20 10 10 20 ALW 59 41 58 42 / 20 10 10 20 PSC 62 36 62 40 / 20 10 10 20 YKM 57 34 61 38 / 30 10 20 20 HRI 60 36 61 39 / 20 10 10 20 ELN 53 34 59 36 / 30 10 20 20 RDM 53 31 58 35 / 30 10 10 20 LGD 53 37 56 38 / 20 10 10 20 5J0 51 31 57 36 / 20 10 10 20 DLS 53 38 60 39 / 30 20 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 522 AM PST WED MAR 22 2006 WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-231315- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 522 AM PST WED MAR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS ARE EXPECTED ALONG THE EAST SLOPES OF THE WASHINGTON AND OREGON CASCADES AS WELL AS CENTRAL AND NORTH CENTRAL OREGON. ISOLATED SHOWERS ARE EXPECTED ELSEWHERE. SNOW LEVELS WILL BE AROUND 4500 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LARGE LOW PRESSURE SYSTEM WILL BEGIN MOVING TOWARDS THE COAST ON THURSDAY WITH PRECIPITATION INCREASING ACROSS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. OCCASIONAL SHOWERS ARE FORECAST THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The Pendleton radar (KPDT), 64 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494788.